Too much magnesium?

Discussion in 'Fibromyalgia Main Forum' started by Natedagw821, Feb 8, 2007.

  1. Natedagw821

    Natedagw821 New Member

    Hello,

    I have a question: How much is too much magnesium? Currently, I'm taking the mega man multivitamin, a liquid magnesium supplement, and a malic acid supplement(it also has magnesium in it). I would say with all these supplements combined, I'm taking about 400mg of magnesium. Is that too much? What is the threshold limit for too much magnesium??

    Thanks again,

    Nathan ;)

    PS. Anyone know of any good webpages on this subject?

    thanks!
  2. Natedagw821

    Natedagw821 New Member

    the reason why im so concerned about this is that my dad told me that if you take too much magnesium, it can affect ur heart rate!

    Any feedback u provide will be greatly appreciated!

    Thanks,

    Nathan
  3. Natedagw821

    Natedagw821 New Member

    Now you've got me thinking. I really didnt take food into consideration. I guess I'll take the megaman supplement, the protein shake,,and the malic acid for now. Plus with the food I eat, it should all balance out.

    Thanks again,

    Nathan
  4. AllWXRider

    AllWXRider New Member

    Excess Magnesium just causes diarrhea. When you get a lower endoscope viewing of your intestines they give you a lot of it. Ask any medical friend about Go-Lytely. It really makes you go. It also adds in electrolytes.

    When Go-Lytely starts coming out clear, then you're ready for the endoscope...but until then you keep drinking the stuff. The good news is that it now comes in 2 delicious flavours: Pineapple and Sprite.

    My dad got to enjoy this experience. Magnesium didn't bother his heart, just his bowels.
  5. tngirl

    tngirl New Member

    My doctor said that if you take too much it will be excreted from your body. It can give you diarrhea. He did say it could effect your heart rate.
  6. Catseye

    Catseye Member

    The mega man multi contains magnesium oxide which is basically useless, from what I can tell. It's cheap and is usually used in laxatives and such because it tends to pass through the body rather than being absorbed and utilized. I read somewhere you're lucky if you absorb 10-20% of mag oxide so figure that into what you're taking, too. I noticed a big difference when I used mag glycinate and malate instead.

    And I, too, have only seen that excess magnesium causes diarrhea. It's true the heart depends on it and calcium and potassium, especially, but I wouldn't worry about taking too much. I get from my supps alone between 600-800 mg and some days I take an extra 400 mg of malate on top of it all.

    The only thing I would watch out for is not taking it with protein because it will dilute stomach acid and then you won't break down proteins well, like meats. I feel terrible when I'm low on magnesium, I always know if I forgot to take it.

    best wishes,

    karen